I am not sure if I have a miscarriage, but I had sex a week ago. But I just finished my period a day before I had sex. I have a heavy flow, blood clot, and feel nausea. I am not sure if it was due to Plan B I took within 24 hours of having unprotected sex that cause irregular flow. But it has been six days since I took Plan B.
Welcome to icliniq.com.
Plan B constitutes high dose progesterone hormones, so it can cause symptoms like nausea and vomiting as a side effect and also at times can cause delayed cycles or sudden withdrawal bleed after a few days of taking it. So most like this could be a withdrawal bleed of Plan B, as you had consumed it almost close to the end of your last periods. The side effects are sometimes even confused with pregnancy.
It would have been more clear and helpful if you had mentioned the starting date of your periods too and also the number of days you bled for a clearer picture. Also, I would like to know if your previous cycles were regular or not.
Usually, pregnancy would not occur so fast, as you had intercourse just after your periods ended and that too a week ago. This is mostly a withdrawal bleed. But if in doubt, it would be better to check your urine pregnancy test at home just to be extra sure. If negative, you can rest assured.
You can take a composition of Tranexamic acid available at your place for reducing the bleeding as there have been clots.
I hope this helps.
Home pregnancy test.
Thank you doctor,
My period started August 5 and ended August 9-10. My period was regular nothing unusual. Would the withdrawal blood need medical attention? Or can it run its course at home?
Welcome back to icliniq.com.
Based on your dates, the chances of pregnancy is very low. And yes, this is withdrawal post Plan B and can be managed at home. Do check your home pregnancy test once to assure if it is negative.
Take tablet Tranexamic acid 500 mg thrice daily in case of excessive flow with clots. If the bleeding takes a longer time to stop, then you should get an ultrasound done to look for the cause. Also, there may be a delay in the next cycle too sometimes causing confusion about pregnancy. A simple home pregnancy test rules out and gives a pretty much clear picture.
I hope this helps.
Reduce weight. Target BMI< 25. Regular exercises and take healthy diet. Better and consistent use of contraceptives like condoms or birth control pills. Avoid frequent use of Plan B.
Was this answer helpful?|
Is there any other way to avoid pregnancy completely in unprotected sex ... Read fullWill taking emergency contraceptive pills after unprotected sex cause any issues?
.. is an emergency contraceptive to be taken in case of male ejaculation inside vagina. If you have already taken the medicine, nothing much can be done right now. I hope you have attained menarche, so then you should get your periods in the next two... Read fullI had withdrawal bleeding six days after taking ipill. When can I expect my next period?
.. have taken the emergency contraceptive pill within 72 hours of intercourse, there is no chance of pregnancy. The delay could be due to hormonal changes caused by the pill. And, the spotting which you had was withdrawal bleeding. However, if you ar... Read full
Ask your health query to a doctor online?Ask an Obstetrician & Gynaecologist Now